Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS Milwaukee, WI

May 29, 2013Columbia County, Dane County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 29, 2013, 8:20 PM CDT for Columbia County, Dane County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2013, 8:20 PM CDT (01:20 UTC)
Expired
May 29, 2013, 9:00 PM CDT
In force
40 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Columbia County, WI, Dane County, WI

The radar

The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 6:49 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WUUS53 KMKX 300120
SVRMKX
WIC021-025-300200-
/O.NEW.KMKX.SV.W.0016.130530T0120Z-130530T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 900 PM CDT

* AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUN
  PRAIRIE...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...RIO...FALL RIVER...CAMBRIA...EAST BRISTOL...OTSEGO...
  DOYLESTOWN AND FRIESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4329 8901 4316 8923 4322 8938 4358 8920
      4364 8904 4363 8902
TIME...MOT...LOC 0120Z 218DEG 30KT 4324 8925

HAIL...1.50IN
WIND...60MPH

$$
COLLAR
3 follow-up statements
292 
WWUS53 KMKX 300131
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
831 PM CDT WED MAY 29 2013

WIC021-025-300200-
/O.CON.KMKX.SV.W.0016.000000T0000Z-130530T0200Z/
COLUMBIA WI-DANE WI-
831 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DANE AND EASTERN COLUMBIA COUNTIES UNTIL 900 PM CDT...

AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
SUN PRAIRIE...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBUS AROUND 840 PM CDT.
  FALL RIVER AROUND 845 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE OTSEGO AND DOYLESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4363 8902 4329 8901 4320 8917 4326 8934
      4358 8920 4364 8905 4363 8903
TIME...MOT...LOC 0130Z 218DEG 30KT 4331 8918

HAIL...1.50IN
WIND...60MPH

$$

MEB
354 
WWUS53 KMKX 300142
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 PM CDT WED MAY 29 2013

WIC025-300152-
/O.CAN.KMKX.SV.W.0016.000000T0000Z-130530T0200Z/
DANE WI-
842 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DANE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4363 8902 4329 8901 4329 8933 4358 8920
      4363 8907
TIME...MOT...LOC 0142Z 216DEG 30KT 4340 8914

$$

WIC021-300200-
/O.CON.KMKX.SV.W.0016.000000T0000Z-130530T0200Z/
COLUMBIA WI-
842 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COLUMBIA COUNTY UNTIL 900 PM CDT...

AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
FALL RIVER...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMBRIA AROUND 855 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FRIESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4363 8902 4329 8901 4329 8933 4358 8920
      4363 8907
TIME...MOT...LOC 0142Z 216DEG 30KT 4340 8914

HAIL...1.00IN
WIND...60MPH

$$

MEB
096 
WWUS53 KMKX 300152
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 PM CDT WED MAY 29 2013

WIC021-300202-
/O.EXP.KMKX.SV.W.0016.000000T0000Z-130530T0200Z/
COLUMBIA WI-
852 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA COUNTY WILL
EXPIRE AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 4363 8902 4329 8901 4329 8933 4358 8920
      4363 8907
TIME...MOT...LOC 0152Z 216DEG 30KT 4347 8907

$$

MEB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:59 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, May 29, 3:59 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT WED MAY 29 2013

UPDATED TO ADD AVIATION AND MARINE SECTIONS

.SHORT TERM...

TONIGHT...FORECAST CONFIDENCE MEDIUM

CONVECTION OVER SOUTHEAST MN AND CENTRAL IOWA MOVING NNE TOWARD
SOUTHWEST WI THIS AFTERNOON WILL LIKELY CLIP THE NORTHWEST MKX
FORECAST AREA. THUS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
SAUK AND MARQUETTE COUNTIES. EXPECTING THE THUNDERSTORMS TO BE
WEAKENING AS THEY REACH SOUTH CENTRAL WISCONSIN. THEY WILL BE
ENCOUNTERING WEAK RIDGING AND MUCH LESS SHEAR IN SOUTHEAST
WI...DESPITE DECENT CAPE. CORFIDI VECTORS SHOW A SLOW EASTWARD DRIFT
OF THE STORMS FROM THE MEAN SOUTH TO NORTH FLOW. THE STRONGER STORMS
WILL STAY WITH THE NOSE OF THE LOW LEVEL JET /LLJ/ WHICH POINTS INTO
SOUTHEAST MN THROUGH THE EVENING.

ONE MORE THING TO NOTE IS A WARM FRONT DENOTED BY A SUBTLE WIND
SHIFT THAT IS NEAR THE WI/IL BORDER AT THIS TIME. THIS WILL SLOWLY
MOVE NORTH LATE AFTERNOON/EVENING AND MAY BECOME THE FOCUS OF
SCATTERED SHOWERS AND ISOLATED THUNDER...THUS LEFT SMALL CHANCE POPS
IN THE FCST. EXPECTING PRECIP CHANCES TO DIMINISH AFTER DARK.

AFTER MIDNIGHT...CONFIDENCE IN POPS BECOMES MUCH LOWER. BEST CHANCE
FOR ANYTHING WOULD BE WEST OF MADISON WHERE THERE IS STRONGER 850MB
MOISTURE TRANSPORT IN THE LLJ.

THURSDAY...FORECAST CONFIDENCE MEDIUM.

THERE ARE QUITE A FEW WHAT-IFS FOR TOMORROW REGARDING THUNDERSTORMS.
THERE COULD BE ONGOING CONVECTION FROM OVERNIGHT IN PARTS OF SOUTH
CENTRAL WI...OR THERE COULD JUST BE A LOT OF CLOUDS HANGING AROUND.
BOTH OF THESE SCENARIOS WOULD KEEP THE AREA MORE STABLE AND LESS
SUSCEPTIBLE TO SEVERE THUNDERSTORMS IN THE AFTERNOON.

HOWEVER...IT IS DIFFICULT TO IGNORE THE STRONG VORT MAX ROTATING
AROUND A NEGATIVELY TILTED 500MB UPPER LOW SWINGING INTO EASTERN
IOWA/SOUTHWEST WI THU AFTERNOON BETWEEN 21Z-03Z. THIS WOULD BE
ENOUGH TO KICK OFF STRONG THUNDERSTORMS IN THE IA/WI/IL BORDER AREA
IF THE SURFACE-BASED INSTABILITY PARAMETERS ARE JUST RIGHT. CIPS
ANALOGS CONTINUE TO SHOW SIMILAR SYNOPTIC SETUPS HAVING A HISTORY OF
PRODUCING SEVERE THUNDERSTORMS AND TORNADOES. HOWEVER...ALL IT TAKES
IS ONE OR TWO DIFFERENCES TO MAKE TOMORROW BECOME A NON-EVENT. SPC
KEEPS SOUTHERN WISCONSIN IN THE SLIGHT RISK FOR SEVERE WHICH IS
CERTAINLY A PLAUSIBLE SCENARIO.

THERE WILL BE AROUND 40 KNOTS OF BULK SHEAR AND 20-30 KNOTS LOW
LEVEL SHEAR WITH DECENT TURNING. HOWEVER...CAPE WILL BE LACKING DUE
TO WEAK MID LEVEL LAPSE RATES. THERE WILL BE LOW LCL HEIGHTS AS
WELL. CAN/T SAY THAT THE SEVERE WEATHER WILL DIRECTLY IMPACT SOUTH
CENTRAL WI...BUT IT COULD BE SOMEWHERE IN THE EASTERN IOWA/SOUTHWEST
WI VICINITY. WE WILL HAVE A BETTER IDEA OF THE RISK FOR SEVERE
WEATHER IN THE MORNING ONCE WE CAN ASSESS HOW ANY OVERNIGHT
CONVECTION OR CLOUD DEBRIS WILL AFFECT OUR INSTABILITY LEVELS.

THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM

AN OCCLUDED LOW OVER NORTH DAKOTA WILL SLOWLY DRIFT ESEWD TO
CENTRAL OR SRN WI BY 00Z SUN. THERE ARE AT LEAST A COUPLE PRIMARY
FEATURES THAT WILL GENERATE STRONG OR SEVERE CONVECTION DURING
THIS TIME. A NEGATIVE TILT UPPER TROUGH...EXTENDING FROM THE
OCCLUDED LOW OVER THE DAKOTAS...WILL SWING NWD THROUGH THE UPPER
MS RIVER VALLEY AND WRN GRTLKS THU NT. A MCS IS EXPECTED WITH
THIS FEATURE GIVEN THE ORGANIZED LIFT...MDT WIND SHEAR...AND AT
LEAST MARGINAL CAPE. 0-2 KM SRH WILL BE AROUND 200 M2/S2 AND 0-1
KM SHEAR AROUND 30 KTS...SO A LOW PROBABILITY OF TORNADOES IS
FORECAST.

A SHORTWAVE TROUGH AND ATTENDANT 40 KT LLJ WILL FOLLOW FROM THE SW IN
THE WAKE OF THE LARGER UPPER TROUGH FOR FRI AFTERNOON AND NIGHT...WITH
ANOTHER ROUND OF STRONG TO SEVERE CONVECTION. THE LOW PRESSURE
AREA WILL THEN FINALLY TRACK TO CENTRAL OR SRN WI FOR SAT
AFTERNOON. ENOUGH INSTABILITY WILL REMAIN ALONG WITH THE
APPROACHING UPPER TROUGH AXIS TO CONTINUE THE CHANCES OF TSTORMS.

.LONG TERM...

SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM

CHANCES OF SHOWERS WILL LINGER SAT NT AND SUN AS THE LOW AND UPPER
TROUGH FINALLY PASS THROUGH THE REGION. HIGH PRESSURE TO THEN
BRING PLEASANT AND DRY WX FOR MON INTO TUE. AN UPPER TROUGH AND
LOW PRESSURE AREA WILL THEN MOVE ACROSS THE NRN PLAINS EARLY NEXT
WEEK...REACHING THE GREAT LAKES LATE ON TUE AND INTO WED.
WARM...MOIST ADVECTION WILL BRING CHANCES OF TSTORMS.

&&

.AVIATION/00Z TAFS/...

SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHWEST WISCONSIN WILL
LIKELY CLIP THE DELLS AND MAYBE LONE ROCK. SOME SHOWERS COULD BRUSH
MADISON...BUT BULK OF THUNDERSTORM ACTIVITY WILL STAY WEST OF THERE.
A WARM FRONT MOVING UP INTO SOUTHERN WISCONSIN LATE THIS AFTERNOON
MAY TRIGGER A FEW SHOWERS OR ISOLATED THUNDERSTORM...BUT NOTHING
WIDESPREAD. HANDLED IT WITH VCSH IN THE TAFS AT THE MOMENT.

TONIGHT THERE COULD BE MORE SHOWERS AND THUNDERSTORMS MAINLY WEST OF
MADISON. MVFR VSBY/CIGS POSSIBLE ONCE AGAIN WITH THE LIGHT FLOW AND
MOIST CONDITIONS. THERE IS A CHANCE FOR AFTERNOON CONVECTION AGAIN
THURSDAY AFTERNOON WITH SEVERE POSSIBLE. STAY TUNED TO THE LATEST
FORECAST.

&&

.MARINE...

MARINE DENSE FOG ADVISORY IN EFFECT FOR JUST PORT WASHINGTON AND
NORTH THROUGH TONIGHT. VISIBLE SATELLITE IS SHOWING A QUICK
NORTHWARD MOVEMENT OF THE BACK EDGE OF THE FOG AND IS CURRENTLY
NORTH OF SHEBOYGAN. WILL LEAVE THE DENSE FOG ADVY IN EFFECT AT THIS
TIME IN CASE THE FOG FILLS BACK INTO PARTS OF THE NSH WITH A
STALLING WARM FRONT OVER CENTRAL LAKE MICHIGAN TONIGHT.

PATCHY FOG WILL STILL BE POSSIBLE WITH THE WARM MOIST AIR FLOWING
OVER THE COOL WATER THROUGH THURSDAY NIGHT/FRIDAY MORNING.

SOUTH WINDS WILL INCREASE THURSDAY...ALTHOUGH WINDS AND WAVES ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...DENSE FOG ADVISORY UNTIL 7 AM CDT THURSDAY FOR LMZ643.

&&

TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...GEHRING
Hazardous weather outlook, May 29, 3:05 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT WED MAY 29 2013

WIZ046-047-051-052-056>060-062>072-301100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
305 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AS A WARM FRONT LIFTS THROUGH THE
REGION. SOME OF THE STORMS COULD BE SEVERE...MAINLY OVER SOUTH
CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER
THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF
THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE...ESPECIALLY THURSDAY AFTERNOON AND NIGHT AND POSSIBLY AGAIN
FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY NIGHT.

LMZ643>646-301100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

AREAS OF INTERMITTENT DENSE FOG WILL REMAIN POSSIBLE...MAINLY NORTH
OF PORT WASHINGTON. THERE IS A CHANCE OF THUNDERSTORMS AS A WARM
FRONT LIFTS THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HUMID AIRMASS FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN WILL
RESULT IN PERIODS OF DENSE FOG...ESPECIALLY NEAR AND NORTH OF PORT
WASHINGTON.

SOUTHERN LAKE MICHIGAN WILL BE IN THE WARM SECTOR WITH A HUMID AND
UNSTABLE AIR MASS...AHEAD OF A LOW OVER THE PLAINS THROUGH SATURDAY.
THIS WILL RESULT IN ROUNDS OF THUNDERSTORMS. SOME OF THESE MAY BE
STRONG TO SEVERE...ESPECIALLY THURSDAY AFTERNOON AND NIGHT AND AGAIN
FRIDAY AFTERNOON AND NIGHT.

SOUTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON
THURSDAY.

MG
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 29, 6:32 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
632 PM CDT WED MAY 29 2013

WIZ056-062-063-300030-
DANE-IOWA-SAUK-
632 PM CDT WED MAY 29 2013

...STRONG THUNDERSTORMS HEADING FOR IOWA AND SAUK COUNTIES...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES WEST OF
REEDSBURG TO 23 MILES WEST OF MINERAL POINT...MOVING EAST AT 40 MPH.

FUNNEL CLOUDS...NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY 650 PM CDT...
  MINERAL POINT AIRPORT BY 700 PM CDT...
  LONE ROCK AIRPORT AND MINERAL POINT BY 705 PM CDT...
  GOVERNOR DODGE STATE PARK AND DODGEVILLE BY 710 PM CDT...
  SPRING GREEN BY 715 PM CDT...
  REEDSBURG BY 720 PM CDT...
  BLUE MOUND STATE PARK BY 725 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

COLLAR
Special weather statement, May 29, 7:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT WED MAY 29 2013

WIZ046-056-057-063-300145-
COLUMBIA-DANE-MARQUETTE-SAUK-
742 PM CDT WED MAY 29 2013

...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL WISCONSIN...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WISCONSIN DELLS TO 5
MILES SOUTH OF BARABOO TO 12 MILES SOUTHWEST OF SAUK CITY...MOVING
EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SAUK CITY AND PRAIRIE DU SAC BY 745 PM CDT...
  I90/94 WI RIVER BRIDGE AND LAKE WISCONSIN BY 755 PM CDT...
  PORTAGE AND LODI BY 805 PM CDT...
  POYNETTE BY 810 PM CDT...
  PARDEEVILLE BY 815 PM CDT...
  MONTELLO BY 825 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

COLLAR
Local storm report, May 29, 7:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
749 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     PLAIN                   43.28N 90.04W
05/29/2013                   SAUK               WI   911 CALL CENTER

            STRUCTURAL DAMAGE IN PLAIN REPORTED FROM 911 DISPATCH.

            ALSO ADDITIONAL REPORTS OF TREES DOWN ACROSS SAUK COUNTY.

&&

ET
Special weather statement, May 29, 8:09 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT WED MAY 29 2013

WIZ046-056-057-063-300215-
COLUMBIA-DANE-MARQUETTE-SAUK-
809 PM CDT WED MAY 29 2013

...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL WISCONSIN...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
PORTAGE TO SAUK CITY...MOVING NORTHEAST AT 40 MPH.

FUNNEL CLOUDS...NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAKE WISCONSIN BY 825 PM CDT...
  I90/94 WI RIVER BRIDGE AND PORTAGE BY 830 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

COLLAR
Special weather statement, May 29, 8:11 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
811 PM CDT WED MAY 29 2013

WIZ062-063-067-300215-
DANE-IOWA-LAFAYETTE-
811 PM CDT WED MAY 29 2013

...STRONG THUNDERSTORM MOVING INTO LAFAYETTE COUNTY...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF DARLINGTON...MOVING NORTHEAST
AT 40 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DARLINGTON BY 825 PM CDT...
  YELLOWSTONE LAKE STATE PARK BY 840 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

COLLAR
Special weather statement, May 29, 8:14 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT WED MAY 29 2013

WIZ057-058-063-300215-
COLUMBIA-DANE-DODGE-
814 PM CDT WED MAY 29 2013

...STRONG THUNDERSTORM MOVING THROUGH EASTERN DANE INTO SOUTHEAST
COLUMBIA COUNTIES...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MADISON CAPITOL SQUARE...MOVING NORTHEAST AT
40 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SUN PRAIRIE AND WINDSOR BY 820 PM CDT...
  COLUMBUS BY 840 PM CDT...
  FALL RIVER BY 845 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

COLLAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk43 min
May 30, 12:47 PM CDTSevere Thunderstorm WarningMKXSauk28 min
May 30, 1:17 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane58 min
May 30, 1:48 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge42 min
May 30, 2:13 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Green Lake47 min
May 30, 2:47 PM CDTSevere Thunderstorm WarningMKXLafayette43 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningMKXSauk33 min
May 30, 3:38 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette37 min
May 30, 5:36 PM CDTSevere Thunderstorm WarningMKXGreen, Iowa, Lafayette54 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge39 min
May 30, 6:28 PM CDTSevere Thunderstorm WarningMKXDane, Green, Lafayette, Rock47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.